Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Cellular Automaton Model for Random Walkers
Authors

Kazume Nishidate
Organization: Iwate University
Department: Department of Electrical and Electronic Engineering
David Fowler
Organization: University of Nebraska-Lincoln
Richard J. Gaylord
Organization: University of Illinois at Urbana-Champaign
Department: Department of Material Science and Engineering
Journal / Anthology

Physical Review Letters
Year: 1996
Volume: 77
Issue: 9
Page range: 1675-1678
Description

A new stochastic discrete space-time model of multiple random walkers is proposed to simulate one- and two-dimensional many body interacting lattice gas systems. A very simple rule set which prohibits the multiple occupancy of lattice sites by the random walkers while conserving their number is used to define the dynamics of the walkers. We found a linear time dependence for the mean squared end-to-end distances of the two-dimensional random walkers system. Extensions of the model to a wide variety of diffusive systems are noted.
Subject

*Mathematics > Discrete Mathematics > Cellular Automata